Alert archive / New York / Wind Advisories in 2008

Wind Advisory 8, NWS Binghamton, NY

December 27, 20088 counties in New York

NWS Binghamton, NY issued this wind advisory at Dec 27, 2008, 8:22 PM EST for 8 counties in New York. It took effect at Dec 28, 2008, 11:00 AM EST. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Dec 27, 2008, 8:22 PM EST (01:22 UTC)
In effect from
Dec 28, 2008, 11:00 AM EST
Expired
Dec 28, 2008, 7:00 PM EST
In force
8 hr
Issued by
NWS Binghamton, NY

Counties Cayuga County, NY, Madison County, NY, Oneida County, NY, Onondaga County, NY, Schuyler County, NY, Seneca County, NY, Steuben County, NY, Yates County, NY

The radar

The Binghamton radar (KBGM), 78 km from the middle of the area, began a volume at 01:27 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Buffalo Intl Airport, NY (KBUF), launched 00:00Z, 1.4 hours before the alert went out and 179 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Buffalo Intl Airport, NY at 00:00Z on 2008-12-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Buffalo Intl Airport, NY at 00:00Z on 2008-12-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 387 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3 J/kg
Mixed-layer CIN
-267 J/kg
Mixed-layer LCL
723 m above ground
0-6 km bulk shear
56 kt
0-1 km storm-relative helicity
387 m²/s²
0-3 km storm-relative helicity
463 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS71 KBGM 280122
NPWBGM

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BINGHAMTON NY
822 PM EST SAT DEC 27 2008


PAZ043-044-047-048-072-280930-
/O.NEW.KBGM.FG.Y.0002.081228T0122Z-081228T1300Z/
WYOMING-LACKAWANNA-LUZERNE-PIKE-SOUTHERN WAYNE-
822 PM EST SAT DEC 27 2008

...DENSE FOG ADVISORY IN EFFECT UNTIL 8 AM EST SUNDAY...

THE NATIONAL WEATHER SERVICE IN BINGHAMTON HAS ISSUED A DENSE FOG
ADVISORY...WHICH IS IN EFFECT UNTIL 8 AM EST SUNDAY. 

AREAS OF DENSE FOG WILL DEVELOP OVER THE HIGHER ELEVATIONS OF
NORTHEAST PENNSYLVANIA TONIGHT. THE FOG WILL LOWER VISIBILITIES TO
LESS THAN A QUARTER MILE AT TIMES ON ROADWAYS OVER HIGHER
TERRAIN. TRAVEL ON HIGHER SECTIONS OF INTERSTATES 81, 84, 80 AND
380 WILL BE EFFECTED.

A DENSE FOG ADVISORY IS ISSUED WHEN WIDESPREAD DENSE FOG WILL
SUBSTANTIALLY REDUCE VISIBILITIES...RESULTING IN HAZARDOUS
DRIVING CONDITIONS OVER MOST OF THE ADVISORY AREA. MOTORISTS ARE
ADVISED TO USE CAUTION AND SLOW DOWN...AS OBJECTS ON AND NEAR
ROADWAYS WILL BE SEEN ONLY AT CLOSE RANGE. THEREFORE...REACTION
TIME TO AVOID AN ACCIDENT WILL BE AT A MINIMUM.

$$

NYZ009-015>018-022-023-036-037-280930-
/O.NEW.KBGM.WI.Y.0008.081228T1600Z-081229T0000Z/
NORTHERN ONEIDA-YATES-SENECA-SOUTHERN CAYUGA-ONONDAGA-STEUBEN-
SCHUYLER-MADISON-SOUTHERN ONEIDA-
822 PM EST SAT DEC 27 2008

...WIND ADVISORY IN EFFECT FROM 11 AM TO 7 PM EST SUNDAY...

THE NATIONAL WEATHER SERVICE IN BINGHAMTON HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 11 AM TO 7 PM EST SUNDAY. 

A COLD FRONT WILL PASS EAST ACROSS THE AREA LATE SUNDAY MORNING.
STRONG... GUSTY SOUTHWEST WINDS WILL ACCOMPANY THE FRONT LATE
SUNDAY MORNING... WITH STRONG WEST TO SOUTHWEST WINDS PERSISTING
THROUGH THE AFTERNOON BEHIND THE FRONT. GUSTS OF 45 TO 50 MPH CAN
BE EXPECTED DURING THIS TIME. THE WIND WILL GRADUALLY DIMINISH
SUNDAY EVENING.

WIND ADVISORIES ARE ISSUED WHEN SUSTAINED WIND SPEEDS OF AT LEAST
30 MPH AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED. WINDS OF THIS
MAGNITUDE COULD CAUSE MINOR DAMAGE TO TREES...POWER LINES AND
WEAKER STRUCTURES. PERSONS IN THE ADVISORY AREA SHOULD SECURE ALL
LOOSE OBJECTS. IF YOU ARE TRAVELING THROUGH THE ADVISORY AREA
KEEP A FIRM GRIP ON THE WHEEL...ESPECIALLY FOR THOSE DRIVING HIGH
PROFILE VEHICLES.

$$

MSE
6 follow-up statements
000 
WWUS71 KBGM 280314
NPWBGM

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BINGHAMTON NY
1014 PM EST SAT DEC 27 2008

NYZ062-PAZ040-281115-
/O.EXB.KBGM.FG.Y.0002.000000T0000Z-081228T1500Z/
SULLIVAN-NORTHERN WAYNE-
1014 PM EST SAT DEC 27 2008

...DENSE FOG ADVISORY IN EFFECT UNTIL 10 AM EST SUNDAY...

THE NATIONAL WEATHER SERVICE IN BINGHAMTON HAS ISSUED A DENSE FOG
ADVISORY...WHICH IS IN EFFECT UNTIL 10 AM EST SUNDAY. 

AREAS OF DENSE FOG WILL DEVELOP OVER THE HIGHER ELEVATIONS OF
NORTHEAST PENNSYLVANIA AND SOUTHERN NEW YORK TONIGHT. THE FOG WILL
LOWER VISIBILITIES TO LESS THAN A QUARTER MILE AT TIMES ON
ROADWAYS OVER HIGHER TERRAIN. TRAVEL ON HIGHER SECTIONS OF ROUTE
17 WILL BE EFFECTED.

A DENSE FOG ADVISORY IS ISSUED WHEN WIDESPREAD DENSE FOG WILL
SUBSTANTIALLY REDUCE VISIBILITIES...RESULTING IN HAZARDOUS
DRIVING CONDITIONS OVER MOST OF THE ADVISORY AREA. MOTORISTS ARE
ADVISED TO USE CAUTION AND SLOW DOWN...AS OBJECTS ON AND NEAR
ROADWAYS WILL BE SEEN ONLY AT CLOSE RANGE. THEREFORE...REACTION
TIME TO AVOID AN ACCIDENT WILL BE AT A MINIMUM.

$$

PAZ043-044-047-048-072-281115-
/O.CON.KBGM.FG.Y.0002.000000T0000Z-081228T1300Z/
WYOMING-LACKAWANNA-LUZERNE-PIKE-SOUTHERN WAYNE-
1014 PM EST SAT DEC 27 2008

...DENSE FOG ADVISORY REMAINS IN EFFECT UNTIL 8 AM EST SUNDAY...

A DENSE FOG ADVISORY REMAINS IN EFFECT UNTIL 8 AM EST SUNDAY. 

AREAS OF DENSE FOG WILL DEVELOP OVER THE HIGHER ELEVATIONS OF
NORTHEAST PENNSYLVANIA TONIGHT. THE FOG WILL LOWER VISIBILITIES
TO LESS THAN A QUARTER MILE AT TIMES ON ROADWAYS OVER HIGHER
TERRAIN. TRAVEL ON HIGHER SECTIONS OF INTERSTATES 81... 84...
80 AND 380 WILL BE EFFECTED.

A DENSE FOG ADVISORY IS ISSUED WHEN WIDESPREAD DENSE FOG WILL
SUBSTANTIALLY REDUCE VISIBILITIES...RESULTING IN HAZARDOUS
DRIVING CONDITIONS OVER MOST OF THE ADVISORY AREA. MOTORISTS ARE
ADVISED TO USE CAUTION AND SLOW DOWN...AS OBJECTS ON AND NEAR
ROADWAYS WILL BE SEEN ONLY AT CLOSE RANGE. THEREFORE...REACTION
TIME TO AVOID AN ACCIDENT WILL BE AT A MINIMUM.

$$

NYZ009-015>018-022-023-036-037-281115-
/O.CON.KBGM.WI.Y.0008.081228T1600Z-081229T0000Z/
NORTHERN ONEIDA-YATES-SENECA-SOUTHERN CAYUGA-ONONDAGA-STEUBEN-
SCHUYLER-MADISON-SOUTHERN ONEIDA-
1014 PM EST SAT DEC 27 2008

...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM TO 7 PM EST
SUNDAY...

A WIND ADVISORY REMAINS IN EFFECT FROM 11 AM TO 7 PM EST SUNDAY. 

A COLD FRONT WILL PASS EAST ACROSS THE AREA LATE SUNDAY MORNING.
STRONG... GUSTY SOUTHWEST WINDS WILL ACCOMPANY THE FRONT LATE
SUNDAY MORNING... WITH STRONG WEST TO SOUTHWEST WINDS PERSISTING
THROUGH THE AFTERNOON BEHIND THE FRONT. GUSTS OF 45 TO 50 MPH CAN
BE EXPECTED DURING THIS TIME. THE WIND WILL GRADUALLY DIMINISH
SUNDAY EVENING.

WIND ADVISORIES ARE ISSUED WHEN SUSTAINED WIND SPEEDS OF AT LEAST
30 MPH AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED. WINDS OF THIS
MAGNITUDE COULD CAUSE MINOR DAMAGE TO TREES...POWER LINES AND
WEAKER STRUCTURES. PERSONS IN THE ADVISORY AREA SHOULD SECURE ALL
LOOSE OBJECTS. IF YOU ARE TRAVELING THROUGH THE ADVISORY AREA
KEEP A FIRM GRIP ON THE WHEEL...ESPECIALLY FOR THOSE DRIVING HIGH
PROFILE VEHICLES.

$$

MSE
000 
WWUS71 KBGM 280837
NPWBGM

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BINGHAMTON NY
337 AM EST SUN DEC 28 2008

PAZ043-044-047-048-072-281300-
/O.CON.KBGM.FG.Y.0002.000000T0000Z-081228T1300Z/
WYOMING-LACKAWANNA-LUZERNE-PIKE-SOUTHERN WAYNE-
337 AM EST SUN DEC 28 2008

...DENSE FOG ADVISORY REMAINS IN EFFECT UNTIL 8 AM EST THIS
MORNING...

AREAS OF DENSE FOG OVER THE HIGHER ELEVATIONS OF NORTHEAST
PENNSYLVANIA EARLY THIS MORNING WILL LOWER VISIBILITIES TO LESS
THAN A QUARTER MILE AT TIMES ON ROADWAYS OVER HIGHER TERRAIN.
TRAVEL ON HIGHER SECTIONS OF INTERSTATES 81... 84...80 AND 380
WILL BE EFFECTED.

A DENSE FOG ADVISORY IS ISSUED WHEN WIDESPREAD DENSE FOG WILL
SUBSTANTIALLY REDUCE VISIBILITIES...RESULTING IN HAZARDOUS
DRIVING CONDITIONS OVER MOST OF THE ADVISORY AREA. MOTORISTS ARE
ADVISED TO USE CAUTION AND SLOW DOWN...AS OBJECTS ON AND NEAR
ROADWAYS WILL BE SEEN ONLY AT CLOSE RANGE. THEREFORE...REACTION
TIME TO AVOID AN ACCIDENT WILL BE AT A MINIMUM.

$$

NYZ062-PAZ040-281500-
/O.CON.KBGM.FG.Y.0002.000000T0000Z-081228T1500Z/
SULLIVAN-NORTHERN WAYNE-
337 AM EST SUN DEC 28 2008

...DENSE FOG ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST THIS
MORNING...

AREAS OF DENSE FOG OVER THE HIGHER ELEVATIONS OF NORTHEAST
PENNSYLVANIA AND SOUTHERN NEW YORK EARLY THIS MORNING WILL LOWER
VISIBILITIES TO LESS THAN A QUARTER MILE AT TIMES ON ROADWAYS OVER
HIGHER TERRAIN. TRAVEL ON HIGHER SECTIONS OF ROUTE 17 WILL BE
EFFECTED.

A DENSE FOG ADVISORY IS ISSUED WHEN WIDESPREAD DENSE FOG WILL
SUBSTANTIALLY REDUCE VISIBILITIES...RESULTING IN HAZARDOUS
DRIVING CONDITIONS OVER MOST OF THE ADVISORY AREA. MOTORISTS ARE
ADVISED TO USE CAUTION AND SLOW DOWN...AS OBJECTS ON AND NEAR
ROADWAYS WILL BE SEEN ONLY AT CLOSE RANGE. THEREFORE...REACTION
TIME TO AVOID AN ACCIDENT WILL BE AT A MINIMUM.

$$

NYZ009-015>018-022-023-036-037-281645-
/O.CON.KBGM.WI.Y.0008.081228T1600Z-081229T0000Z/
NORTHERN ONEIDA-YATES-SENECA-SOUTHERN CAYUGA-ONONDAGA-STEUBEN-
SCHUYLER-MADISON-SOUTHERN ONEIDA-
337 AM EST SUN DEC 28 2008

...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO
7 PM EST THIS EVENING...

A COLD FRONT WILL PASS EAST ACROSS THE AREA LATE THIS MORNING.
STRONG... GUSTY SOUTHWEST WINDS WILL ACCOMPANY THE FRONT LATE
THIS MORNING... WITH STRONG WEST TO SOUTHWEST WINDS PERSISTING
THROUGH THE AFTERNOON BEHIND THE FRONT. GUSTS OF 45 TO 50 MPH CAN
BE EXPECTED DURING THIS TIME. THE WIND WILL GRADUALLY DIMINISH
DURING THE EVENING. 

WIND ADVISORIES ARE ISSUED WHEN SUSTAINED WIND SPEEDS OF AT LEAST
30 MPH AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED. WINDS OF THIS
MAGNITUDE COULD CAUSE MINOR DAMAGE TO TREES...POWER LINES AND
WEAKER STRUCTURES. PERSONS IN THE ADVISORY AREA SHOULD SECURE ALL
LOOSE OBJECTS. IF YOU ARE TRAVELING THROUGH THE ADVISORY AREA
KEEP A FIRM GRIP ON THE WHEEL...ESPECIALLY FOR THOSE DRIVING HIGH
PROFILE VEHICLES.

$$
000 
WWUS71 KBGM 281249
NPWBGM

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BINGHAMTON NY
749 AM EST SUN DEC 28 2008

PAZ043-044-047-048-072-281400-
/O.EXP.KBGM.FG.Y.0002.000000T0000Z-081228T1300Z/
WYOMING-LACKAWANNA-LUZERNE-PIKE-SOUTHERN WAYNE-
749 AM EST SUN DEC 28 2008

...DENSE FOG ADVISORY WILL EXPIRE AT 8 AM EST THIS MORNING...

THE DENSE FOG ADVISORY WILL EXPIRE AT 8 AM EST THIS MORNING. 

VISIBILITIES ARE SLOWLY IMPROVING THIS MORNING OVER THE WYOMING
AND LACKAWANNA VALLEYS AND THE POCONOS. LINGERING LOW CLOUDS AND
PATCHY DENSE FOG MAY EXIST FOR THE NEXT HOUR OVER THE HIGHEST
ELEVATIONS IN THE POCONOS. HOWEVER...WIDESPREAD DENSE FOG HAS
DISSIPATED. 

$$

NYZ062-PAZ040-281500-
/O.CON.KBGM.FG.Y.0002.000000T0000Z-081228T1500Z/
SULLIVAN-NORTHERN WAYNE-
749 AM EST SUN DEC 28 2008

...DENSE FOG ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST THIS
MORNING...

A DENSE FOG ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST THIS
MORNING. 

AREAS OF DENSE FOG WILL REMAIN OVER THE HIGHER ELEVATIONS OF WAYNE
COUNTY INTO SULLIVAN COUNTY NEW YORK THIS MORNING. VISIBILITIES
WILL REMAIN BELOW ONE QUARTER OF A MILE THROUGH 10 AM...BEFORE
IMPROVING. TRAVEL ON HIGHER SECTIONS OF ROUTE 17 WILL BE EFFECTED.

A DENSE FOG ADVISORY IS ISSUED WHEN WIDESPREAD DENSE FOG WILL
SUBSTANTIALLY REDUCE VISIBILITIES...RESULTING IN HAZARDOUS
DRIVING CONDITIONS OVER MOST OF THE ADVISORY AREA. MOTORISTS ARE
ADVISED TO USE CAUTION AND SLOW DOWN...AS OBJECTS ON AND NEAR
ROADWAYS WILL BE SEEN ONLY AT CLOSE RANGE. THEREFORE...REACTION
TIME TO AVOID AN ACCIDENT WILL BE AT A MINIMUM.

$$

NYZ009-015>018-022-023-036-037-282100-
/O.CON.KBGM.WI.Y.0008.081228T1600Z-081229T0000Z/
NORTHERN ONEIDA-YATES-SENECA-SOUTHERN CAYUGA-ONONDAGA-STEUBEN-
SCHUYLER-MADISON-SOUTHERN ONEIDA-
749 AM EST SUN DEC 28 2008

...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO
7 PM EST THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 7 PM
EST THIS EVENING. 

A COLD FRONT WILL PASS EAST ACROSS THE AREA LATE THIS MORNING.
STRONG. GUSTY SOUTHWEST WINDS WILL ACCOMPANY THE FRONT LATE THIS
MORNING... WITH STRONG WEST TO SOUTHWEST WINDS PERSISTING THROUGH
THE AFTERNOON BEHIND THE FRONT. GUSTS OF 45 TO 50 MPH CAN BE
EXPECTED DURING THIS TIME. THE WIND WILL GRADUALLY DIMINISH DURING
THE EVENING.

WIND ADVISORIES ARE ISSUED WHEN SUSTAINED WIND SPEEDS OF AT LEAST
30 MPH AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED. WINDS OF THIS
MAGNITUDE COULD CAUSE MINOR DAMAGE TO TREES...POWER LINES AND
WEAKER STRUCTURES. PERSONS IN THE ADVISORY AREA SHOULD SECURE ALL
LOOSE OBJECTS. IF YOU ARE TRAVELING THROUGH THE ADVISORY AREA
KEEP A FIRM GRIP ON THE WHEEL...ESPECIALLY FOR THOSE DRIVING HIGH
PROFILE VEHICLES.

$$

PN
000 
WWUS71 KBGM 281434
NPWBGM

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BINGHAMTON NY
934 AM EST SUN DEC 28 2008

NYZ062-PAZ040-281545-
/O.CAN.KBGM.FG.Y.0002.000000T0000Z-081228T1500Z/
SULLIVAN-NORTHERN WAYNE-
934 AM EST SUN DEC 28 2008

...DENSE FOG ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN BINGHAMTON HAS CANCELLED THE
DENSE FOG ADVISORY. 

DENSE FOG HAS LIFTED AND THE ADVISORY IS NO LONGER NEEDED.

$$

NYZ009-015>018-022-023-036-037-282245-
/O.CON.KBGM.WI.Y.0008.081228T1600Z-081229T0000Z/
NORTHERN ONEIDA-YATES-SENECA-SOUTHERN CAYUGA-ONONDAGA-STEUBEN-
SCHUYLER-MADISON-SOUTHERN ONEIDA-
934 AM EST SUN DEC 28 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING. 

A COLD FRONT WILL PASS EAST ACROSS THE AREA DURING THE LATE
MORNING AND EARLY AFTERNOON HOURS. GUSTY SOUTHWEST WINDS WILL
ACCOMPANY THE FRONT LATE THIS MORNING... WITH STRONG WEST TO
SOUTHWEST WINDS PERSISTING THROUGH THE AFTERNOON BEHIND THE FRONT.

STRONG WINDS IN EXCESS OF 60 MPH HAVE ALREADY CAUSED STRUCTURAL DAMAGE
IN THE BUFFALO AND ROCHESTER AREAS.

THE REST OF THE FINGER LAKES REGION...AND WESTERN MOHAWK VALLEY
WILL BE A BIT FURTHER AWAY FROM THE STRONGEST CORRIDOR OF WINDS
ASSOCIATED WITH THE FRONT...SO GUSTS OF 45 TO 50 MPH ARE EXPECTED.
THE WIND WILL GRADUALLY DIMINISH DURING THE EVENING.

WIND ADVISORIES ARE ISSUED WHEN SUSTAINED WIND SPEEDS OF AT LEAST
30 MPH AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED. WINDS OF THIS
MAGNITUDE COULD CAUSE MINOR DAMAGE TO TREES...POWER LINES AND
WEAKER STRUCTURES. PERSONS IN THE ADVISORY AREA SHOULD SECURE ALL
LOOSE OBJECTS. IF YOU ARE TRAVELING THROUGH THE ADVISORY AREA
KEEP A FIRM GRIP ON THE WHEEL...ESPECIALLY FOR THOSE DRIVING HIGH
PROFILE VEHICLES.

$$

JAB
000 
WWUS71 KBGM 281925
NPWBGM

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BINGHAMTON NY
225 PM EST SUN DEC 28 2008

NYZ009-015>018-022-023-036-037-290000-
/O.CON.KBGM.WI.Y.0008.000000T0000Z-081229T0000Z/
NORTHERN ONEIDA-YATES-SENECA-SOUTHERN CAYUGA-ONONDAGA-STEUBEN-
SCHUYLER-MADISON-SOUTHERN ONEIDA-
225 PM EST SUN DEC 28 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING. 

GUSTY WEST WINDS WILL CONTINUE THROUGH LATE THIS AFTERNOON. IN
GENERAL...WINDS WILL BLOW IN THE 15 TO 30 MPH RANGE...WITH SOME
HIGHER GUSTS. THERE REMAINS A POTENTIAL FOR WIND GUSTS UP TO 45
MPH IN THE FINGER LAKES REGION AND WESTERN MOHAWK VALLEY THROUGH
SUNSET.

WIND SPEEDS WILL DIMINISH THIS EVENING TO 15 MPH OR LESS.

WIND ADVISORIES ARE ISSUED WHEN SUSTAINED WIND SPEEDS OF AT LEAST
30 MPH AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED. WINDS OF THIS
MAGNITUDE COULD CAUSE MINOR DAMAGE TO TREES...POWER LINES AND
WEAKER STRUCTURES. PERSONS IN THE ADVISORY AREA SHOULD SECURE ALL
LOOSE OBJECTS. IF YOU ARE TRAVELING THROUGH THE ADVISORY AREA
KEEP A FIRM GRIP ON THE WHEEL...ESPECIALLY FOR THOSE DRIVING HIGH
PROFILE VEHICLES.

$$

JAB
000 
WWUS71 KBGM 290005
NPWBGM

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BINGHAMTON NY
705 PM EST SUN DEC 28 2008


NYZ009-015>018-022-023-036-037-290115-
/O.EXP.KBGM.WI.Y.0008.000000T0000Z-081229T0000Z/
NORTHERN ONEIDA-YATES-SENECA-SOUTHERN CAYUGA-ONONDAGA-STEUBEN-
SCHUYLER-MADISON-SOUTHERN ONEIDA-
705 PM EST SUN DEC 28 2008

...WIND ADVISORY HAS EXPIRED...

THE WIND ADVISORY IS NO LONGER IN EFFECT. 

WESTERLY WINDS HAVE GRADUALLY DIMINISHED THIS EVENING AND WILL
CONTINUE TO DO SO THROUGHOUT THE EVENING.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Binghamton, NY wrote its last area forecast discussion before this wind advisory went out at Dec 27, 3:39 PM EST, 4 hours 43 minutes earlier.

Area forecast discussion, Dec 27, 3:39 PM EST, 4 hours 43 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BINGHAMTON NY
339 PM EST SAT DEC 27 2008

.SYNOPSIS...
A SOUTH TO SOUTHWEST FLOW OF AIR AHEAD OF AN APPROACHING COLD FRONT
WILL CAUSE TEMPERATURES TO CLIMB THROUGH THE NIGHT...INTO SUNDAY
MORNING. THE COLD FRONT WILL BRING SOME SHOWERS TO CENTRAL NEW YORK
AND NORTHEAST PENNSYLVANIA ON SUNDAY...ALONG WITH TEMPERATURES WELL
INTO THE 50S. COLDER AIR...AND A FEW LAKE EFFECT SNOW SHOWERS ARE
EXPECTED SUNDAY NIGHT AND MONDAY. HIGH PRESSURE...AND FAIR WEATHER
RETURNS BRIEFLY ON MONDAY.

&&

.NEAR TERM /TONIGHT/...

MAIN HAZARDS TO CONSIDER...PSBL DENSE FOG IN THE POCONOS AND
CATSKILLS.

WARM FRONT ALOFT IS MAINLY NORTH OF THE FCST AREA...BUT SIGNIFICANTLY
HUNG UP FROM WEST CENTRAL NY INTO CNTRL PA. WARM S-SWLY FLOW WILL
CONTINUE OVER THE COLD DOME TONIGHT. PLENTY OF FOG AND LOW CLOUDS
HAVE BEEN TRAPPED UNDER STRONG COLD AIR DAMMING INVERSION ALL DAY
OVER SRN PA...AND IT IS LIKELY THAT LLVL WARMTH AND MOISTURE WILL BE
SLOWLY INCRG OVER COLD SNOW PACK AND TONIGHT AS FRONTAL SYSTEM TO
OUR WEST MOVES EAST...STIRRING THINGS UP. PROBLEM WITH FORMATION OF
WDSPRD DENSE FOG IS THAT WINDS AT TOP OF INVERSION INCRS TO 30 KTS OR
MORE. THIS SEEMS TOO MIXY FOR FOG. THAT SAID...WE DO EXPECT LOW
CLOUDS TO ENSHROUD OUR HIGHER TERRAIN...PARTICULARLY THE POCONOS/WRN
CATSKILLS WHERE WIND COMPONENT WILL BE UPSLOPE. THIS BY DEFAULT COULD
LEAD TO SOUPY CONDITIONS IN THE BUSY NEPA INTERSTATE CORRIDOR.
CONFIDENCE IS NOT GREAT ENOUGH AT THIS POINT FOR AN ADVISORY GIVEN
THE NOTED WIND SIGNATURES...SO WE WILL FCST PATCHY DENSE FOG AND
MONITOR FOR INCRG COVERAGE FOR ADVISORY.

OTHERWISE...CWA IS IN WARM SECTOR UNDER BUILDING HEIGHTS AND FCST
WILL HAVE NO POPS TONIGHT. EVENING LOWS ARE EXPECTED...PRETTY MUCH
WITHIN A FEW DEGREES OF CURRENT TEMPS...THEN RISING TEMPS THROUGH
THE NIGHT.

&&

.SHORT TERM /SUNDAY THROUGH TUESDAY/...

MAIN HAZARDS TO CONSIDER...STRONG WINDS SUNDAY.

NAM/GFS ARE IN REASONABLE AGREEMENT ON A FRONTAL PASSAGE DURING THE
MIDDAY TO EARLY AFTERNOON HOURS. ON SUNDAY. FRONT IS PUSHING INTO A
RATHER WARM AND UNSTABLE AIRMASS TODAY OVER THE MIDWEST...AND SEEMS
QUITE ACTIVE WITH SHOWERS AND TSTMS. MODELS TAKE THE PRIMARY LOW
ATTACHED TO THE FRONT WELL TO OUR NORTH AND WEST INTO ONTARIO...WITH
FRONT LOSING QUITE A BIT OF STEAM AS IT HITS THE UL RIDGE OVER ERN
US. NAM/GFS QPF HAS TRENDED LOWER. SHOWERS SEEM LIKELY FOR MOST OF
CNY/NEPA LATER SUNDAY MORNING AND EARLY AFTERNOON...BUT LESS THAN A
QUARTER INCH RAINFALL.

TEMPERATURES WILL SURGE WELL INTO THE 50S AHEAD OF THIS FRONT AS
LLVL INVERSION BREAKS...THEN FALL IN THE AFTERNOON. EXPECTING RAPID
FIRE CHANGES TO WX ON SUNDAY...WITH EVEN SOME PARTIAL SUNSHINE FOR
THE AFTERNOON.

WINDS ARE GREATEST CONCERN...AND MAINLY THROUGH THE FINGER LAKES
REGION WHICH WILL BE THE CLOSEST OF OUR AREA TO THE TRACK OF THE
ISALLOBARIC WIND COUPLET. SWLY WINDS ALOFT REACH 50-60 MPH OVER
THIS AREA TOMORROW MORNING...BUT WE DO REMAIN RATHER STABLE UNTIL
FULL BLYR MIXING JUST BEFORE FRONT...THEN WE DESTABILIZE FOR A FEW
HOURS IN THE CAA DURING THE AFTN. WE STILL SEEM TO BE LACKING SOME
OF THE FAVORABLE FACTORS NEEDED FOR PROBLEMATIC WIND GUSTS...SO WE
WILL LEAVE ANY ADVISORY HEADLINES TO LATER EVALUATION. CURRENT FCST
WILL CARRY GUSTS OF 40-45 MPH NORTH...AND 30-35 SOUTHERN ZONES. A
WARNING DOES NOT SEEM WARRANTED AT THIS TIME.

BEYOND THE FRONTAL PASSAGE FOR MONDAY AND TUESDAY...WE RETURN TO
COOLER WEATHER BUT STILL SLIGHTLY ABOVE SEASONAL NORMS. LAKE SNOW
SHOWERS MAY KICK IN SUNDAY NIGHT AND MONDAY MORNING...BUT AIRMASS IS
NOT FRIGID ENOUGH FOR ANY KIND OF EXCITING EVENT. THE QUASI ZONAL
FLOW ALOFT MAINTAINS THE NEAR DAILY OCCURRANCE OF SOME PRECIPITATION
MOVING RAPIDLY THROUGH OUR REGION...WITH A CLIPPER LOW PRESSURE
SYSTEM SLATED FOR MONDAY NIGHT...AND THEN AGAIN VERY LATE TUESDAY
AFTERNOON AND NIGHT. OTHERWISE...HIGH PRESSURE AND TYPICAL VARYING
AMOUNTS OF CLOUDY AND CLEAR SKIES. THERE ARE SOME DIFFERENCES IN
TIMING AND PLACEMENT BETWEEN NAM/GFS WITH THE TWO CLIPPERS...SO WILL
LEAN WITH TYPICALLY CONSISTENT GFS AT THIS TIME RANGE AND CALL FOR
CHANCES OF SNOW SHOWERS. BLENDED MOS GUIDANCE FOR TEMPS.

&&

.LONG TERM /TUESDAY NIGHT THROUGH SATURDAY/...
HV POPULATED EXTNDD WITH HPC GUIDANCE. NEXT SYSTEM WILL LIKELY
SPREAD SNOW INTO FA TUE NIGHT. GFS IS SLIGHTLY FURTHER NORTH WITH
MVMNT OF SYSTEM...BRINGING IT ACRS THE SRN TIER WED MRNG WHILE
ECMWF IS MORE ACRS NRN PA. THIS DOES NOT SEEM TO IMPACT TEMPS
ALOFT MUCH WITH MOST OF THE AREA BLOW 0C AT H8 WITH THIS SYSTEM.
TYPICAL AREA OF CONCERN IS NEPA WHERE AVP APPCHS -1C PER GFS AND
SLIGHTLY ABV 0C PER ECMWF. AT THIS POINT...WILL NOT STRAY FM CHC
SNOW MENTION ALREADY IN THERE FOR MID-WEEK GIVEN THE COMPLEXITIES
OF P-TYPES THIS FAR OUT AND UNCERTAINTY OF TRACK OF STORM.

HIPRES BUILDS IN BHND SYSTEM WED NIGHT/THUR WITH SOME LK SNOWS
EXPECTED BHND DEPARTING SYSTEM. NEXT SYSTEM WILL SPREAD PCPN INTO
FA SOMETIME FRIDAY...ALTHO ECMWF IS FASTER THAN GFS WITH SOLN. MED
RANGE MODELS INDICATE YET ANOTHER STORM TRACK TO OUR WEST WITH
POSSIBLE JUMP TO THE EAST COAST AS STORM WINDS UP. HOW QUICKLY
THIS HAPPENS WILL DETERMINE P-TYPE AGAIN FOR THE AREA. BOTH
GFS/ECMWF INDICATE A TRANSITION TO THE COAST SAT MRNG WITH LOPRES
WINDING UP IN THE GULF OF MAINE LATE IN THE PD. APPEARS TO BE
ABOUT AN EVEN SPLIT IN THE GFS ENSEMBLE MEMBERS AS TO WHERE THIS
SFC LOW TAKES SHAPE AND WHETHER IT WILL DEVELOP OFF THE COAST SOON
ENUF TO GIVE CNY/NEPA ALL SNOW. HV OPTED TO CHG VRY LITTLE DRG
THIS TIMEFRAME WITH ALL SNOW MENTIONED. THIS WILL BE REVISED DOWN
THE ROAD.

&&

.AVIATION /20Z SATURDAY THROUGH THURSDAY/...
WMFNT LIFTING THRU AREA WILL KEEP -SHRA ACRS SYR/RME NEXT SEVERAL
HRS. LITTLE PCPN EXPECTED RMNG TERMINALS...ALTHO CONDS WILL WAVER
BTWN MVFR/IFR AT ALL LOCATIONS OVRNGT. EXPECT IMPRVMNT TWD
DAYBREAK AS MIXING AHD OF CDFNT HELPS LIFT CIGS/VSBYS TO ALL MVFR.

WINDS FROM S-SW THIS AFTN WILL BACK TO A MORE SRLY FLOW THIS EVNG.
SPEEDS INCRS TO BTWN 10-15KTS SUN MRNG...WITH SOME GUSTS TO 20KTS
BY AFTN. LLWS EXPECTED SUN MRNG/AFTN WITH SWRLY WINDS 40-50KTS
EXPECTED AT 2KFT.

OUTLOOK...

SUNDAY AFTN...MVFR/IFR...WITH RA CHANGING TO SHSN DUE TO COLD FRONTAL
PASSAGE. IN ADDITION...WINDS BECOMING WEST 20G35KTS DURING AND
AFTER FRONTAL PASSAGE.

SUNDAY NIGHT...GENERALLY VFR WITH POSSIBLE MVFR SHSN SYR/RME.

MONDAY-TUESDAY...VFR.

WEDNESDAY...IFR/MVFR IN SNOW.

WEDNESDAY NIGHT...VFR WITH POSSIBLE MVFR OVER UPSTATE NY
TERMINALS IN LAKE EFFECT SNOW.

THURSDAY...VFR

&&

.BGM WATCHES/WARNINGS/ADVISORIES...
PA...NONE.
NY...NONE.

&&

SYNOPSIS...JAB
NEAR TERM...JAB
SHORT TERM...JAB
LONG TERM...PVN
AVIATION...PVN
Hazardous weather outlook, Dec 27, 3:59 PM EST, 4 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BINGHAMTON NY
359 PM EST SAT DEC 27 2008

NYZ009-022>025-036-037-044>046-055>057-PAZ038>040-043-282100-
NORTHERN ONEIDA-STEUBEN-SCHUYLER-CHEMUNG-TOMPKINS-MADISON-
SOUTHERN ONEIDA-CORTLAND-CHENANGO-OTSEGO-TIOGA-BROOME-DELAWARE-
BRADFORD-SUSQUEHANNA-NORTHERN WAYNE-WYOMING-
359 PM EST SAT DEC 27 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW YORK AND
NORTHEAST PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

MELTING SNOW TONIGHT AND SUNDAY...ALONG WITH SOME RAINFALL...WILL
LEAD TO SIGNIFICANT RISES ON AREA STREAMS AND RIVERS INTO MONDAY.
SOME MINOR FLOODING IS POSSIBLE ALONG SMALLER STREAMS AND HEADWATER
RIVERS...BUT NO MAJOR MAIN STEM RIVER FLOODING IS EXPECTED.

WINDS ALONG AND BEHIND A COLD FRONT WILL GUST BETWEEN 35 AND 40
MPH TOMORROW AFTERNOON. LOOSE OUTDOOR OBJECTS SHOULD BE SECURED
TONIGHT OR TOMORROW MORNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NYZ015>018-282100-
YATES-SENECA-SOUTHERN CAYUGA-ONONDAGA-
359 PM EST SAT DEC 27 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW YORK.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

MELTING SNOW TONIGHT THROUGH SUNDAY...ALONG WITH A LITTLE
RAINFALL...WILL LEAD TO SIGNIFICANT RISES ON AREA STREAMS AND
RIVERS THIS WEEKEND. SOME MINOR FLOODING IS POSSIBLE ALONG SMALLER
STREAMS...AND RIVERS.

STRONG WINDS WILL DEVELOP LATE SUNDAY MORNING AND AFTERNOON AS A
COLD FRONT SWEEPS THROUGH THE REGION. WIND GUSTS UP TO 45 MPH ARE
EXPECTED...AND MAY CAUSE SCATTERED POWER INTERRUPTIONS AND OTHER
MINOR PROBLEMS SUCH AS BLOWING AROUND OF LOOSE OUTDOOR OBJECTS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NYZ062-PAZ044-047-048-072-282100-
SULLIVAN-LACKAWANNA-LUZERNE-PIKE-SOUTHERN WAYNE-
359 PM EST SAT DEC 27 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEASTERN NEW YORK AND
NORTHEAST PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

MELTING SNOW SATURDAY AND SUNDAY WILL LEAD TO SIGNIFICANT RISES ON
AREA STREAMS AND RIVERS THIS WEEKEND. NO MAJOR RIVER FLOODING IS
EXPECTED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

The office that day

Everything else NWS Binghamton, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 27, 8:22 PM ESTDense Fog AdvisoryBGMSullivan13 hr
Dec 28, 5:20 PM ESTRiver Flood WarningBGMChenango10 hr

Nearby

Wind Advisories in New York, 2008Every wind advisory in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.